Alert archive / Georgia / Flash Flood Warnings in 2006

Flash Flood Warning 1, NWS Charleston, SC

July 6, 2006Chatham County, Georgia

NWS Charleston, SC issued this flash flood warning at Jul 6, 2006, 4:20 PM EDT for Chatham County, Georgia. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2006, 4:20 PM EDT (20:20 UTC)
Expired
Jul 6, 2006, 7:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:17 PM EDTHEAVY RAIN 2.5Coffee Bluff, GA
Jul 6, 5:17 PM EDTHEAVY RAIN 3.43Isle Of Hope, GA
Jul 6, 5:18 PM EDTHEAVY RAIN 2.69Tybee Island, GA
Jul 6, 5:30 PM EDTHEAVY RAIN 2.56Skidaway Island, GAMEASURED BY GEORGIA AUTOMATED ENVIRONMENTAL MONITORING NETWORK SENSOR.
Jul 6, 6:00 PM EDTHEAVY RAIN 5.48Wilmington Island, GAREPORTED BY MEDIA STORM SPOTTER.
Jul 6, 6:04 PM EDTHEAVY RAIN 2.91Coffee Bluff, GA
Jul 6, 6:04 PM EDTHEAVY RAIN 4.25Isle Of Hope, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2006-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2006-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1542 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 062023
FFWCHS
GAC051-062315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT THU JUL 6 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA

* UNTIL 715 PM EDT

* AT 416 PM EDT...RADAR INDICATED VERY HEAVY RAIN OCCURRING FROM A
  THUNDERSTORM NEAR ISLE OF HOPE...OR ABOUT 6 MILES SOUTH OF         
  SAVANNAH...NEARLY STATIONARY.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  ISLE OF HOPE AND SANDFLY...
  THUNDERBOLT AND WHITE BLUFF...
  WILMINGTON ISLAND AND RIVERSIDE...
  TYBEE ISLAND AND SAVANNAH BEACH...

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF 
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES. 
RADAR HAS ALREADY INDICATED 1 TO 2 INCHES OF RAINFALL ACROSS THE 
AREA AND THE THUNDERSTORMS ARE EXPECTED TO COINCIDE WITH HIGH TIDE 
ALONG THE SAVANNAH RIVER ENTRANCE. HIGH TIDE IS EXPECTED AT 509 PM 
WHICH MAY EXACERBATE FLOODING CONCERNS FOR LOCATIONS ALONG THE 
SAVANNAH RIVER.

DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS...WATER
CATCHMENTS...CREEKS AND STREAMS. SHALLOW GENTLY FLOWING WATER CAN
RISE RAPIDLY IN A MATTER OF MINUTES.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3198 8129 3183 8104 3200 8084 3207 8106

$$
3 follow-up statements
000 
WGUS72 KCHS 062112
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT THU JUL 6 2006

GAC051-062315-
CHATHAM-
510 PM EDT THU JUL 6 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
CHATHAM COUNTY...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING RAINFALL RATES OF 1 TO 
2 INCHES PER HOUR AND RAINFALL TOTAL ESTIMATES OF 3 TO 6 INCHES 
ACROSS MUCH OF LOWER CHATHAM COUNTY. THIS STORM WAS LOCATED NEAR 
ISLE OF HOPE...OR ABOUT 6 MILES SOUTH OF SAVANNAH. THE THUNDERSTORM 
WITH EXCESSIVE RAIN WAS NEARLY STATIONARY.

FLASH FLOODING IS EXPECTED IN AND AROUND...BURROUGHS...ISLE OF
HOPE...RIVERSIDE...SANDFLY...SAVANNAH...TYBEE ISLAND...SKIDAWAY
ISLAND...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND
AND WINDSOR FOREST.

FLASH FLOODING HAS ALREADY BEEN REPORTED BY THE PUBLIC IN SAVANNAH 
WITH WATER ENTERING HOMES AT HALCYON BLUFF.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.

DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS...WATER
CATCHMENTS...CREEKS AND STREAMS. SHALLOW GENTLY FLOWING WATER CAN
RISE RAPIDLY IN A MATTER OF MINUTES.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3198 8129 3183 8104 3200 8084 3207 8106

$$
000 
WGUS72 KCHS 062206
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT THU JUL 6 2006

GAC051-062315-
CHATHAM-
559 PM EDT THU JUL 6 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
CHATHAM COUNTY...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER FAR SOUTHERN 
PORTIONS OF CHATHAM COUNTY. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 7 MILES SOUTHEAST OF SKIDAWAY ISLAND TO 16 MILES 
SOUTHWEST OF VERNONBURG...OR ALONG A LINE EXTENDING FROM 15 MILES 
SOUTH OF SAVANNAH TO 14 MILES SOUTH OF RICHMOND HILL. THE 
THUNDERSTORMS WITH EXCESSIVE RAIN WERE NEARLY STATIONARY.

ALTHOUGH THE HEAVIEST RAINFALL HAS PASSED TO THE SOUTH OF CHATHAM 
COUNTY...FLASH FLOODING MAY STILL OCCUR IN AND AROUND...ISLE OF 
HOPE...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...THUNDERBOLT... 
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND WINDSOR FOREST. 

RADAR ESTIMATES THAT 4 TO 6 INCHES OF RAIN HAS FALLEN IN A SWATH 
FROM BURNSIDE TO BETHESDA TO ISLE OF HOPE TO WILMINGTON ISLAND... 
WITH 2 TO 4 INCHES IN AND AROUND THE SAVANNAH METRO AREA. NUMEROUS 
REPORTS OF FLOODING IN STREETS AND WATER INTO HOMES IN AND SOUTH OF 
THE SAVANNAH AREA HAS BEEN RECEIVED.

HIGH TIDE OCCURRED 509 PM THIS AFTERNOON IN THE SAVANNAH RIVER 
ENTRANCE SO ANY FLOODING TIED IN WITH HIGH TIDE FOR LOCATIONS ALONG 
THE SAVANNAH RIVER SHOULD ABATE STEADILY OVER THE NEXT FEW HOURS.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE RAPID FLOODING OF
ROADWAYS...SMALL CREEKS AND STREAMS...LOW-LYING AREAS AND DITCHES.

DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS...WATER
CATCHMENTS...CREEKS AND STREAMS. SHALLOW GENTLY FLOWING WATER CAN
RISE RAPIDLY IN A MATTER OF MINUTES.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3192 8120 3175 8114 3180 8106 3191 8095
      3201 8094 3207 8108

$$
000 
WGUS72 KCHS 062235
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT THU JUL 6 2006

GAC051-062241-
CHATHAM-
631 PM EDT THU JUL 6 2006

...THE FLASH FLOOD WARNING FOR CHATHAM COUNTY IS CANCELLED...

THE HEAVIEST RAINFALL HAS SHIFTED SOUTH OF CHATHAM COUNTY...THUS THE 
FLASH FLOOD WARNING HAS BEEN CANCELLED. EVEN THOUGH THE HEAVIEST 
RAIN HAS ENDED...FLOODING IS STILL OCCURRING OVER MANY PARTS OF 
LOWER CHATHAM COUNTY AND MANY ROADS HAVE STANDING WATER. DO NOT 
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE LOCAL MEDIA FOR
ADDITIONAL SEVERE WEATHER INFORMATION. REPORT ANY FLOODING OR DAMAGE
CAUSED BY FLOODING TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3192 8120 3175 8114 3180 8106 3191 8095
      3201 8094 3207 8108

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:04 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 6, 3:04 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT THU JUL 6 2006

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...NUMEROUS SHOWERS AND
TSTM ARE DVLPG ACROSS THE RGN THIS AFTN AHEAD OF A CDFNT. AT
18/06Z...THE CDFNT STRETCHED FROM ERN NC THROUGH THE SRN MIDLANDS
INTO W-CNTRL GA. THE ATMOS AHEAD OF THE FNT REMAINS VERY MOIST AND
UNSTABLE WITH MLCAPES AOA 2000 J/KG WITH LI/S BTWN -5 AND -7C.
SHOWERS AND TSTMS WL CONTINUE TO EXPAND IN COVERAGE AS THE CDFNT
MEANDERS THROUGH THE FCST AREA AND UPR LVL DIVG ASSOC WITH THE RIGHT
ENTRANCE REGION SWINGS THROUGH. WL MAINTAIN CATEGORICAL POPS FOR ALL
AREAS THROUGH MIDNGT THEN SLOWLY TAPER POPS DOWN FROM NW TO SE
THROUGH SUNRISE FRI AS DRIER AIR FILTERS IN FROM THE NW.
THERMODYNAMIC PROFILES WL SUPPORT A FEW CLUSTERS OF SVR TSTMS
THROUGH THIS EVNG...MAINLY WHERE SEA BREEZE AND OTHER MESOSCALE
BNDRY INTERACTIONS OCCUR. HVY RAIN MAY ALSO PRODUCE MINOR FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS AS GENERAL RNFL AMOUNTS OF 1-2
INCHES WITH LCLLY HIGHER AMOUNTS ARE PSBL. THE KCHS AIRPORT HAS
ALREADY RCVD 1.89 INCHES AS OF 304 PM.

THE FNT AND ASSOC LOW-LVL MOISTURE WL BE SLOW TO CLR THE SRN ZONES
FRI MRNG AS LOW PRES DVLPS OFF THE SC COAST. WL NEED TO KEEP 20 POPS
IN PLACE FOR THE SC COAST EXTENDING BACK ALONG THE I-16 CORRIDOR
WITH 30 POPS FROM SAVANNAH S AS MODELS SHOW ONE LAST PIECE OF UPR
DIVG SWINGING THROUGH DURING THE MID-MRNG HRS. XPCT MOST AREAS TO BE
PCPN FREE BY ERLY AFTN...XCPT MAYBE ALONG THE ALTAMAHA RIVER WERE AN
ISOLD SHOWER CAN NOT BE RULE OUT. IT WILL BE CONSIDERABLY COOLER
THAN TDA WITH HIGHS GENERALLY IN THE MID 80S WITH LOWS THU NGT
RANGING FROM THE LWR 60S ACROSS THE HIGHER TERRAIN OF ALLENDALE...
JENKINS AND SCREVEN COUNTIES...TO THE LWR 70S ALONG THE COAST. WNDS
FRI NGT ARE XPCTD TO DECOUPLE SO DRAINAGE EFFECTS ALONG THE SAVANNAH
RIVER MAY ACTUALLY ALLOW TEMPS TO DROP TO NEAR RECORD TERRITORY AT
KSAV. RECORD LOWS AT CHS AND CHL APPEAR SAFE.

RECORDS LOWS FOR 07/08/06...
CHS 59/1938     CHL 66/1979    SAV 62/1972
&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...SFC FNTL BNDRY WILL
CONTINUE TO MOVE WELL OFFSHORE SAT MRNG AS CUTOFF UPR LVL LOW PULLS
AWAY TWD THE NE...ALLOWING FOR SFC HIGH PRES AND UPR LVL NWLY FLOW
TO REGAIN CONTROL OVR THE AREA SAT THRU MON. DRIER AND COOLER CONDS
WILL PREVAIL SAT THRU MON WITH SFC NLY FLOW. BY MON NIGHT...THE SFC
HIGH PRES WILL SLIDE OFFSHORE AND RETURN FLOW ON THE BACKSIDE OF THE
HIGH WILL USHER INCREASINGLY MOIST AND WARM AIR BACK INTO THE AREA.
MEANWHILE...UPR LVL FLOW OVR THE LWR MISS VLY WILL BUCKLE AND ALLOW
SEVERAL SHTWVS TO MOVE THRU THE AREA MON NIGHT THRU THU. THE
COMBINATION OF THESE SHTWVS...THE RETURN OF AN UNSTABLE/CONVECTIVE
ENVIRONMENT AND INTERACTIONS WITH THE SEABREEZE WILL MEAN INCLUSION
OF SLGT CHC SHWRS/TSTMS INTO THE FORECAST FOR THE MIDDLE PORTIONS OF
NEXT WEEK. TIMING/LOCATION ISSUES PREVENT ANY HIGHER POPS ATTM.

TEMPS WILL REMAIN BELOW NORMAL ON SATURDAY WITH THE COOLER NWLY FLOW
IN PLACE...THEN STEADILY RECOVER TO NEAR NORMAL LEVELS FOR NEXT WEEK
WITH WARMER RETURN FLOW COMMENCING.
&&

.MARINE...SLY WNDS WL GRADUALLY TURN OFFSHORE OVRNGT AND FRI MRNG AS
THE CDFNT MEANDERS THROUGH THE MARINE AREA. LOW PRES PRES IS XPCTD
TO DVLP OFF THE SC COAST LTE TNGT/ERLY FRI WHICH MAY HELP TO PINCH
THE GRADIENT...MAINLY ACROSS THE SC ZONES BUT AT THIS JUNCTURE IT
DOES NOT APPEAR AS THROUGH WINDS WL BE ANY HIGHER THAN 15 KT.

NO ISSUES ANTICIPATED IN THE EXTENDED PORTION OF THE MARINE FCST.
WEAK FLOW WILL GENERALLY EXIST OVR THE WATERS THRU THE MIDDLE OF
NEXT WEEK...THUS WIND SPEEDS ARE CAPPED AT 15 KT. OCNL SWELL WAVES
FROM A POSSIBLE LOW PRES CENTER DEVELOPING ALONG A STALLED WRN ATLC
FNTL BNDRY MAY IMPACT THE COASTAL WATERS DURING THE FIRST HALF OF
NEXT WEEK...BUT ATTM WAVE HEIGHTS LOOK TO REMAIN AOB 5 FT.
&&

.AVIATION...WDSPRD TSTMS NEAR THE KCHS TERMINAL WL SLOWLY PUSH OFF
THE E OVR THE NXT FEW HRS...HWVR ADDITIONAL ACTIVITY DVLPG OVR
E-CNTRL GA WL LIKELY IMPACT BOTH THE KCHS AND KSAV TERMINALS LTR
THIS AFTN INTO ERLY THIS EVNG. HAVE TRIED TO CAPTURE THE TIMING OF
THE HEAVIEST TSTM ACTIVITY IN THE 18Z TAF CYCLE...HWVR FUTURE
AMENDMENTS WL LIKELY BE NEEDED. ONCE THE HEAVIEST SHOWER AND TSTMS
ACTIVITY DIES OFF...XPCT SCT LGT RAIN SHOWERS AND EXTENSIVE LOW-MID
LVL CLOUDINESS TO REMAIN THROUGH SUNRISE FRI...ESP AT KSAV.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

ST/JPC
Hazardous weather outlook, Jul 6, 4:20 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
420 AM EDT THU JUL 6 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-071000-
CHARLESTON HARBOR-WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC
OUT 20 NM-WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20
NM-WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...
INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-WATERS FROM SAVANNAH
GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL
BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL
LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND
COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL
COLLETON-CHARLESTON-COASTAL JASPER-
420 AM EDT THU JUL 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH
DAMAGING WINDS BEING THE MAIN HAZARD. LOCALLY HEAVY RAINFALL IS ALSO
LIKELY WHICH COULD PRODUCE MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

RJB

In the hours before

Local storm report, Jul 6, 3:19 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT THU JUL 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     LIGHTNING        MONCKS CORNER           33.20N 80.01W
07/06/2006                   BERKELEY           SC   LAW ENFORCEMENT

            3 INJURED BY LIGHTNING ON HIGHWAY 52 BETWEEN MONCKS
            CORNER AND GOOSE CREEK.

&&

REV
Special weather statement, Jul 6, 3:19 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT THU JUL 6 2006

SCZ045-062000-
BERKELEY-
319 PM EDT THU JUL 6 2006

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 400 PM
EDT...

AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF RED BANK LANDING...OR
ABOUT 5 MILES SOUTHEAST OF GOOSE CREEK...MOVING EAST AT 10 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CAINHOY...
DANIEL ISLAND...HUGER AND WANDO THROUGH 400 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Jul 6, 3:20 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT THU JUL 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     LIGHTNING        MONCKS CORNER           33.20N 80.01W
07/06/2006                   BERKELEY           SC   LAW ENFORCEMENT

            *** 3 INJ *** 3 INJURED BY LIGHTNING ON HIGHWAY 52
            BETWEEN MONCKS CORNER AND GOOSE CREEK.

&&

REV
Special weather statement, Jul 6, 3:21 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT THU JUL 6 2006

SCZ050-062000-
CHARLESTON-
321 PM EDT THU JUL 6 2006

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 400 PM
EDT...

AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES NORTH OF MCCLELLANVILLE TO 14 MILES NORTHEAST OF
CHARLESTON...MOVING NORTHEAST AT 20 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...AWENDAW...MCCLELLANVILLE AND WAMBAW CORNER THROUGH 400 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jul 6, 3:37 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT THU JUL 6 2006

GAZ119-062015-
COASTAL CHATHAM-
337 PM EDT THU JUL 6 2006

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 415 PM
EDT...

AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF WILMINGTON...OR ABOUT 9
MILES SOUTHEAST OF SAVANNAH...MOVING EAST AT 15 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
RIVERSIDE...THUNDERBOLT AND WILMINGTON ISLAND THROUGH 415 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jul 6, 4:04 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT THU JUL 6 2006

GAZ114-137-062045-
LONG-TATTNALL-
404 PM EDT THU JUL 6 2006

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY
THROUGH 445 PM EDT...

AT 404 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF NOBLE...OR ABOUT 10
MILES EAST OF SURRENCY...MOVING NORTH AT 5 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...THROUGH
445 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:09 PM EDTSpecial Marine WarningCHS66 min
Jul 6, 3:43 PM EDTSevere Thunderstorm WarningCHSChatham47 min
Jul 6, 5:25 PM EDTFlash Flood WarningCHSBryan2 hr

Nearby

Flash Flood Warnings in Georgia, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.